Skip to main content

Iterated commutators of multilinear fractional operators with rough kernels

Abstract

Let Ω Ls(smn-1) for some s > 1 be a homogeneous function of degree zero on Rmn. We obtain the iterated commutator I b , Ω , α of multilinear fractional operator is bounded from L p 1 ×× L p m to Lp and also is bounded from L p 1 ( u 1 p 1 ) ×× L p m ( u m p m ) to Lp(vp), when b BM O m and b BM O m ( v ) , respectively. Similarly results still hold for its corresponding maximal operator M b , Ω , α .

2000 Mathematics Sub ject Classification: 42B20; 42B25.

1. Introduction

Let 0 < α < n, the classical fractional integral operator (or the Riesz potential) T α is defined by

T α f ( x ) = R n f ( x - y ) y n - α dy,

which plays important roles in many fields such as PDE and so on. For the classical results for T α please see [13], and see [4, 5] for T α with rough kernels. When b BMO, Chanillo [6] proved the commutator T α, b is bounded from Lp(Rn) into Lq(Rn)(p > 1, 1/q = 1/p - α/n > 0), where T α, b f(x) = b(x)T α f(x) - T α (bf)(x).

The study of multilinear singular integral operator has recently received increasing attention. It is not only motivated by a mere quest to generalize the theory of linear operators but rather by their natural appearance in analysis. In recent years, the study of these operators has made significant advances, many results obtained parallel to the linear theory of classical Calderón-Zygmund operators. As one of the most important operators, the multilinear fractional type operator has also been attracted more attentions. In 1999, Kenig and Stein [7] studied the following multilinear fractional operator I α , 0 < α < mn,

I α ( f ) ( x ) = ( R n ) m f 1 ( y 1 ) f 2 ( y 2 ) f m ( y m ) ( x - y 1 , x - y 2 , , x - y m ) m n - α d y ,

where, and throughout this article, we denote by y = ( y 1 , , y m ) ,d y =d y 1 ,,d y m , and f = ( f 1 , f 2 , , f m ) ,m,n the nonnegative integers with m ≥ 1 and n ≥ 2.

Theorem 1.1. [7] Let m N,

1 s = 1 r 1 + 1 r 2 ++ 1 r m - α n >0,

with 0 < α < mn, 1 ≤ r i ≤ ∞, then

(a) If eachr r i > 1,

I α ( f ) L s ( R n ) C i = 1 m f i L r i ( R n ) ;

(b) If r i = 1 for some i,

I α ( f ) L s , ( R n ) C i = 1 m f i L r i ( R n ) .

Obviously, in the case m = 1, I α is the classical fractional integral operator T α . The inequality is the multi-version of the well-known Hardy-Littlewood-Sobolev inequality for T α , i.e., T α f 1 L s ( R n ) C f 1 L r 1 ( R n ) , where 1 s = 1 r 1 - α n >0 and r1 > 1.

We say a locally integrable nonnegative function w on Rn belongs to A(p, q)(1 < p, q < ∞) if

sup Q R n 1 Q Q w ( x ) q d x 1 / q 1 Q Q w ( x ) - p d x 1 / p <,

where Q denotes a cube in Rn with the sides parallel to the coordinate axes and the supremum is taken over all cubes, p = p p - 1 be the conjugate index of p.

Muckenhoupt and Wheede [2] showed that T α f L q ( w q ) C f L p ( w p ) , where 1 q = 1 p - α n >0 and w A(p, q).

García-Cuerva and Martell [8] proved that, when 0 < α < n, 1 < p < q < ∞,

R n T α f ( x ) q u ( x ) d x 1 / q C R n f ( x ) p v ( x ) d x 1 / p ,

hold for weights (u, v), if there exists r > 1 such that for each cube Q in Rn,

Q 1 q + α n - 1 p 1 Q Q u x r d x 1 r q 1 Q Q v x r ( 1 - p ) d x 1 r p C.

Motivated by this observation, Shi and Tao [9] pursued the results bellow parallel to the above two estimates.

Theorm 1.2. [9] Let 0 < α < mn, suppose that f i L p ( w p i ) with 1 < p i < mn/α(i = 1, 2,..., m) and w ( x ) i = 1 m A ( p i , q i ) , where 1/q i = 1/p i - α/mn. If let

1 p = 1 p 1 ++ 1 p m - α n

then there is a constant C > 0 independent of f i such that

I α ( f ) L p ( w p ) C i = 1 m f i L p i ( w p i ) ,

for f i S ( R n ) , i= 1,..., m.

Theorem 1.3. [9] Let 0 < α < mn, (u, v) is a pair of weights. If for every i = 1, 2,..., m, 1 < p i < mp < ∞, there exist r i > 1 such that for every cube Q in Rn,

Q 1 m p + α m n - 1 p i 1 Q Q u x r i d x 1 r i m p 1 Q Q v x r i ( 1 - p i ) d x 1 r i p i C,

then for every f i L p i ( v ) , there is a constant C> 0 independent of f i such that

I α ( f ) L p ( u ) C i = 1 m f i L p i ( v ) .

Before stating our main results, let's recall some definitions. For 0 < α < n, suppose Ω is homogeneous of degree zero on Rn and Ω Ls(Sn-1)(s > 1), where Sn-1denotes the unit sphere in Rn. Then the fractional operator TΩ,αand its corresponding maximal operator MΩ,αcan be defined, respectively, by

T Ω , α f ( x ) = R n Ω ( y ) y n - α f ( x - y ) dy,
M Ω , α f ( x ) = sup r > 0 1 r n - α y < r Ω ( y ) f ( x - y ) dy.

The higher order commutators associated with TΩ, αand MΩ, αare defined as

T Ω , α , b m f ( x ) = R n Ω ( y ) y n - α b ( x ) - b ( x - y ) m f ( x - y ) dy,
M Ω , α , b m f ( x ) = sup r > 0 1 r n - α y < r Ω ( y ) b ( x ) - b ( x - y ) m f ( x - y ) dy.

For ν a nonnegative locally integrable function on Rn , a function b is said to belong to BMO(ν), if there is a constant C > 0 such that

Q b ( x ) - b Q dxC Q v ( x ) dx,

hold for any cube Q in Rn with its sides parallel to the coordinate axes, where b Q = 1 Q Q b ( x ) dx.

When b(x) BMO(ν), Ding and Lu [10] studied the (Lp (up), Lq (vq)) boundedness of the higher order commutators T Ω , α , b m and M Ω , α , b m .

Segovia and Torrea [11] gave the weighted boundedness of higher order commutator for vector-valued integral operators with a pair of weights using the Rubio de Francia extrapolation idea for weighted norm inequalities. As an application of this result, they obtained (Lp (up), Lq (vq)) boundedness for M 1 , α , b m .

Theorem 1.4. [11] Suppose that 0 < α < n, 1 < p < n/α, 1/q = 1/p - α/n. Then for b BMO(ν), u(x), v(x) A(p, q) and u(x)v(x)- 1= νm , there is a constant C > 0, independent of f, such that M 1 , α , b m satisfies

R n [ M 1 , α , b m f ( x ) v ( x ) ] q d x 1 / q C R n f ( x ) u ( x ) p d x 1 / p .

Let s > 1, Ω Ls(Smn- 1) be a homogeneous function of degree zero on Rmn. Assume that b = ( b 1 , , b m ) is a collection of locally integrable functions. In this article, we study the iterated commutator of multilinear fractional integral operator and its corresponding maximal operator defined by

I b , Ω , α ( f ) ( x ) = ( R n ) m Ω ( y ) y m n - α i = 1 m ( b i ( x ) - b i ( x - y i ) ) f i ( x - y i ) d y ;
M b , Ω , α ( f ) ( x ) = sup r > 0 1 r m n - α y < r Ω ( y ) i = 1 m b i ( x ) - b i ( x - y i ) f i ( x - y i ) d y .

Remark 1.5. If m = 1, I b , Ω , α is the homogeneous fractional commutator T Ω , α , b ; If m = 1 and Ω 1, I b , Ω , α is the classical fractional commutator for T α .

Inspired by the above results, one may naturally ask the following questions: Whether the conclusions in [6] can be extended to I b , Ω , α and M b , Ω , α . Can we obtain similar results as in [10] for the iterated commutators I b , Ω , α and M b , Ω , α .

The following theorems will give positive answers to the above questions.

Theorem 1.6. Let 0<α<mn,1 s < p i < m n α with s' and 1 p = 1 p 1 ++ 1 p m - α n >0.

Then for functions b BM O m , we have

(i) M b , Ω , α is bounded from L p 1 ( R n ) ×× L p m ( R n ) to Lp(Rn), that is

M b , Ω , α ( f ) L p ( R n ) C i = 1 m f i L p i ( R n ) ,

(ii) I b , Ω , α is bounded from L p 1 ( R n ) ×× L p m ( R n ) to Lp(Rn), that is

I b , Ω , α ( f ) L p ( R n ) C i = 1 m f i L p i ( R n ) .

where C is a positive constant independent of f i , for i = 1,..., m.

Theorem 1.7. Let 0<α<mn,1 s < p i < m n α with s' , 1 p = 1 p 1 ++ 1 p m - α n , 1 q i = 1 p i - α m n and v ( x ) = i = 1 m v i ( x ) with u i x s , v i x s i = 1 m A ( p i / s , q i / s ) and u i x s v i x s - 1 =v. Then for functions b BM O m ( v ) , we have

(i) M b , Ω , α is bounded from L p 1 u 1 p 1 R n ×× L p m u m p m ( R n ) to Lp(vp)(Rn), that is

R n M b , Ω , α f ( x ) v ( x ) p d x 1 / p C i = 1 m R n f i ( x ) u i ( x ) p i d x 1 / p i ,

(ii) I b , Ω , α is bounded from L p 1 u 1 p 1 R n ×× L p m u m p m ( R n ) to Lp(vp)(Rn), that is

R n I b , Ω , α f ( x ) v ( x ) p d x 1 / p C i = 1 m R n f i ( x ) u i ( x ) p i d x 1 / p i .

where C is a positive constant independent of f i , for i = 1,..., m.

Remark 1.8. Theorem 1.6 extend some of the result in [6] significantly. Theorem 1.7 is the multi-version of Theorems 1 and 3 in [10].

Throughout this article, the letter C always remains to denote a positive constant that may vary at each occurrence but is independent of all essential variables.

2. Proof of the main results

To prove Theorems 1.6 and 1.7, we need the following lemmas.

Lemma 2.1. Let 0<α<mn,1 s < m n α , assume that the function f i L p i ( R n ) with 1 ≤ p i < ∞(i = 1, 2,..., m), then there exists a constant C > 0 such that for any x Rn,

M b , Ω , α ( f ) ( x ) C i = 1 m M 1 , α s m , b i s f i s 1 s ( x ) .

Proof. Since Ω Ls(Smn- 1), by Hölder's inequality, we get

1 r m n - α y < r Ω ( y ) i = 1 m b i ( x ) - b i ( x - y i ) f i ( x - y i ) d y 1 r m n - α y < r Ω ( y ) s d y 1 s y < r i = 1 m b i ( x ) - b i ( x - y i ) s f i ( x - y i ) s d y 1 s C sup r > 0 1 r m n ( 1 - 1 s ) - α y < r i = 1 m b i ( x ) - b i ( x - y i ) s f i ( x - y i ) s d y 1 s C sup r > 0 1 r m n - α s y < r i = 1 m b i ( x ) - b i ( x - y i ) s f i ( x - y i ) s d y 1 s C sup r > 0 1 r m n - α s y < r i = 1 m b i ( x ) - b i ( x - y i ) s f i ( x - y i ) s d y 1 s C sup r > 0 1 r m n - α s y 1 < r y m < r i = 1 m b i ( x ) - b i ( x - y i ) s f i ( x - y i ) s d y 1 s C i = 1 m sup r > 0 1 r n - α s / m y i < r b i ( x ) - b i ( x - y i ) s f i ( x - y i ) s d y i 1 s = C i = 1 m M 1 , α s m , b i s f i s 1 s ( x ) .

This completes our proof.    □

Lemma 2.2. Let 0<α<mn, f i L p i ( R n ) for 1 < p i < ∞(i = 1, 2,..., m). For any 0 < < min{α, mn - α}, there exists a constant C > 0 such that for any x Rn,

I b , Ω , α ( f ) ( x ) C M b , Ω , α + ε ( f ) ( x ) 1 2 M b , Ω , α - ε ( f ) ( x ) 1 2

Proof. Fix x Rn and 0 < < min{α, mn - α}, for any δ > 0 we have

I b , Ω , α f ( x ) R n m Ω ( y ) y m n - α i = 1 m b i ( x ) - b i ( x - y i ) f i ( x - y i ) d y y δ Ω ( y ) y m n - α i = 1 m b i ( x ) - b i ( x - y i ) f i ( x - y i ) d y + y > δ Ω ( y ) y m n - α i = 1 m b i ( x ) - b i ( x - y i ) f i ( x - y i ) d y = I + I I .

For I, we have

I = j = 0 B ( 2 - j δ ) \ B ( 2 - j - 1 δ ) Ω ( y ) y m n - α i = 1 m b i ( x ) - b i ( x - y i ) f i ( x - y i ) d y j = 0 1 2 - j - 1 δ m n - α B ( 2 - j δ ) \ B ( 2 - j - 1 δ ) Ω ( y ) i = 1 m b i ( x ) - b i ( x - y i ) f i ( x - y i ) d y j = 0 1 2 - j δ m n - α B ( 2 - j δ ) Ω ( y ) i = 1 m b i ( x ) - b i ( x - y i ) f i ( x - y i ) d y j = 0 2 - j δ ε 2 - j δ m n - α + ε B ( 2 - j δ ) Ω ( y ) i = 1 m b i ( x ) - b i ( x - y i ) f i ( x - y i ) d y C δ ε j = 0 2 - j ε M b , Ω , α - ε ( f ) ( x ) C δ ε M b , Ω , α - ε ( f ) ( x ) .

For II, we have

I I = j = 0 B ( 2 j + 1 δ ) \ B ( 2 j δ ) Ω ( y ) y m n - α i = 1 m b i ( x ) - b i ( x - y i ) f i ( x - y i ) d y j = 0 1 2 j δ m n - α B ( 2 j + 1 δ ) \ B ( 2 j δ ) Ω ( y ) i = 1 m b i ( x ) - b i ( x - y i ) f i ( x - y i ) d y j = 0 1 2 j δ m n - α B ( 2 j + 1 δ ) Ω ( y ) i = 1 m b i ( x ) - b i ( x - y i ) f i ( x - y i ) d y j = 0 2 j δ - ε 2 j δ m n - α - ε B ( 2 j + 1 δ ) Ω ( y ) i = 1 m b i ( x ) - b i ( x - y i ) f i ( x - y i ) d y C δ - ε j = 0 2 - j ε M b , Ω , α + ε ( f ) ( x ) C δ - ε M b , Ω , α + ε ( f ) ( x ) .

So we get

I b , Ω , α ( f ) ( x ) C δ - ε M b , Ω , α + ε ( f ) ( x ) +C δ ε M b , Ω , α - ε ( f ) ( x ) .

Now, we choose δ, such that

δ 2 ε = M b , Ω , α + ε ( f ) ( x ) M b , Ω , α - ε ( f ) ( x ) .

This implies Lemma 2.2.    □

Now let's prove Theorem 1.6.

Proof. We prove conclusion (i) first. Since each p i > s' , by Theorem 1.4, Hölder's inequality and Lemma 2.1, we have

M b , Ω , α ( f ) L p ( R n ) = R n M b , Ω , α ( f ) ( x ) p d x 1 p C R n i = 1 m M 1 , α s m , b i s f i s 1 s p d x 1 p C i = 1 m R n M 1 , α s m , b i s f i s q i s d x 1 q i C i = 1 m f i s L p i / s ( R n ) 1 / s = C i = 1 m f i L p i ( R n ) ,

where 1 q i = 1 p i - α m n .

To prove (ii), we choose a small positive number with 0<ε< min α , m n s - α , n p . One can then see from the condition of Theorem 1.6 that 1 s < p i < m n α + ε and 1 s < p i < m n α - ε , and let

1 q 1 = 1 p 1 + 1 p 2 + + 1 p m - α + ε n = 1 p - ε n > 0 , 1 q 2 = 1 p 1 + 1 p 2 + + 1 p m - α - ε n = 1 p + ε n > 0 .

Now if each p i > s', then conclusion (i) implies that

M b , Ω , α + ε ( f ) L q 1 ( R n ) f i L p i ( R n ) , M b , Ω , α - ε ( f ) L q 2 ( R n ) f i L p i ( R n ) .

Noting that p 2 q 1 + p 2 q 2 =1. Using Lemma 2.2, Hölder's inequality and the above inequalities, we have

I b , Ω , α ( f ) L p ( R n ) = R n I b , Ω , α ( f ) p d x 1 p C R n M b , Ω , α + ε ( f ) ( x ) p 2 M b , Ω , α - ε ( f ) ( x ) p 2 d x 1 p C R n M b , Ω , α + ε ( f ) ( x ) q 1 d x 1 2 q 1 R n M b , Ω , α - ε ( f ) ( x ) q 2 d x 1 2 q 2 C M b , Ω , α + ε ( f ) L q 1 ( R n ) 1 / 2 M b , Ω , α - ε ( f ) L q 2 ( R n ) 1 / 2 C i = 1 m f i L p i ( R n ) .

Thus, this complete the proof of Theorem 1.6.    □

Lemma 2.3. [10] Suppose that 0 < α < n, 1 ≤ s' < p < n/α, 1/q = 1/p -α/n and that u(x)s', v(x)s' A(p/s', q/s'). Then there is an > 0 such that

ε<α<α+ε<n,
1/p> ( α + ε ) /n,1/q< ( n - ε ) /n,

and u(x)s', v(x)s' A(p/s', q /s'), u ( x ) s ,v ( x ) s A ( p / s , q ̃ ε / s ) hold at the same time, where 1/ q ε =1/p- ( α + ε ) /n,1/ q ̃ ε =1/p- ( α - ε ) /n.

The proof of Theorem 1.7.

Proof. We prove conclusion (i) first. It is easy to see that 1 p / s = 1 p 1 / s ++ 1 p m / s - α s n , 1 q i / s = 1 p i / s - α s / m n u i (x)s', v i (x)s' A(p i /s', q i /s'). By Lemma 2.1 and Theorem 1.4, we have

M b , Ω , α ( f ) L v p p = R n M b , Ω , α ( f ) ( x ) v ( x ) p d x 1 / p C R n i = 1 m M 1 , α s m , b i s f i s ( x ) v i x s 1 s p d x 1 / p C i = 1 m R n M 1 , α s m , b i s f i s v i x s q i s d x 1 q i C i = 1 m R n f i x s u i ( x ) s p i / s d x 1 / p i = C i = 1 m R n f i ( x ) u i ( x ) p i d x 1 / p i .

Now we prove (ii), note that under the condition of Theorem 1.7, by Lemma 2.3, there is an > 0 such that

ε<α<α+ε<mn,
1/ p i > ( α + ε ) /mn,1/ q i < ( m n - ε ) /mn,

and u i (x)s', v i (x)s' A(p i /s', qi/s'), u i ( x ) s , v i ( x ) s A ( p i / s , q ̃ i ε / s ) hold at the same time, where 1/ q i ε =1/ p i - ( α + ε ) /mn,1/ q ̃ i ε =1/ p i - ( α - ε ) /mn. Let

1 β 1 = 1 p 1 + 1 p 2 + + 1 p m - α + ε n = 1 p - ε n > 0 , 1 β 2 = 1 p 1 + 1 p 2 + + 1 p m - α - ε n = 1 p + ε n > 0 .

The boundedness of M b , Ω , α implies

M b , Ω , α + ε ( f ) L β 1 ( v β 1 ) f i L p i ( u i p i ) , M b , Ω , α - ε ( f ) L β 2 ( v β 2 ) f i L p i ( u i p i ) .

Now by Lemma 2.2, Hölder's inequality and the inequalities above, we get

R n I b , Ω , α ( f ) ( x ) p v x p d x 1 p C R n M b , Ω , α + ε ( f ) ( x ) v ( x ) p 2 M b , Ω , α - ε ( f ) ( x ) v ( x ) p 2 d x 1 p C M b , Ω , α + ε ( f ) L β 1 ( v β 1 ) 1 / 2 M b , Ω , α - ε ( f ) L β 2 ( v β 2 ) 1 / 2 C i = 1 m f i L p i ( u i p i ) .

Thus, Theorem 1.7 is proved.    □

References

  1. Stein EM: Singular Integrals and Differentiability Properties of Functions. Princeton University Press, Princeton; 1970.

    Google Scholar 

  2. Muckenhoupt B, Wheeden RL: Weighted norm inequalities for fractional integrals. Trans Am Math Soc 1974, 192: 261–274.

    MathSciNet  Article  Google Scholar 

  3. Taibleson MH, Weiss G: The molecular characterization of certain Hardy spaces. Asterisque 1980, 77: 67–149.

    MathSciNet  Google Scholar 

  4. Chanillo S, Watson D, Wheeden RL: Some integral and maximal operators related to star like sets. Studia Math 1993, 107: 223–255.

    MathSciNet  Google Scholar 

  5. Ding Y, Lu SZ: Weighted norm inequalities for fractional integral operators with rough kernel. Canad J Math 1998, 50: 29–39.

    MathSciNet  Article  Google Scholar 

  6. Chanillo S: A note on commutators. Indiana Univ Math J 1982, 31: 7–16.

    MathSciNet  Article  Google Scholar 

  7. Kenig CE, Stein EM: Multilinear estimates and fractional integration. Math Res Lett 1999, 6: 1–15.

    MathSciNet  Article  Google Scholar 

  8. García-Cuerva J, Martell J: Two-weight norm inequalities for maximal operator and fractional integral on non-homogeneous spaces. Indiana Univ Math J 2001, 50: 1241–1280.

    MathSciNet  Article  Google Scholar 

  9. Shi YL, Tao XX: Weighted Lp boundedness for multilinear fractional integral on product spaces. Anal Theory Appl 2008, 24(3):280–291.

    MathSciNet  Article  Google Scholar 

  10. Ding Y, Lu SZ: Higher order commutators for a class of rough operators. Ark Mat 1999, 37: 34–44.

    MathSciNet  Article  Google Scholar 

  11. Segovia C, Torrea JL: Higher order commutator for vector-valued Calder'on-Zygmund operator. Trans Am Math Soc 1993, 336: 537–556.

    MathSciNet  Google Scholar 

Download references

Acknowledgements

Y. Shi was supported by the Foundation of Zhejiang Pharmaceutical College under Grant ZPCSR2010013. The authors thank the Referees for some valuable suggestions, which have improved this article.

Author information

Authors and Affiliations

Authors

Corresponding author

Correspondence to Zengyan Si.

Additional information

Competing interests

The authors declare that they have no competing interests.

Authors' contributions

All authors contributed in all parts in equal extent, and read and approved the final manuscript.

Rights and permissions

Open Access This article is distributed under the terms of the Creative Commons Attribution 2.0 International License (https://creativecommons.org/licenses/by/2.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Reprints and Permissions

About this article

Cite this article

Si, Z., Shi, Y. Iterated commutators of multilinear fractional operators with rough kernels. J Inequal Appl 2012, 80 (2012). https://doi.org/10.1186/1029-242X-2012-80

Download citation

  • Received:

  • Accepted:

  • Published:

  • DOI: https://doi.org/10.1186/1029-242X-2012-80

Keywords

  • commutators
  • multilinear fractional operators
  • maximal operators